MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ROD BENDER WITH BEND RADIUS ADJUSTMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ROD BENDER WITH BEND RADIUS ADJUSTMENT
Model Number 388.961
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received.No conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, during a surgery, the surgeon was using a synthes french rod bender to contour a 5.5mm expedium rod.While bending the rod, the center bolt came out and the bender separated into four (4) pieces.It was removed from the field and new bender was utilized.No further issues.The procedure was successfully completed.There were no patient consequences.This complaint involves one (1) device.This report is for one (1) rod bender with bend radius adjustment.This is report 1 of 1 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- the rod bender with bend radius adjustment (part number: 388.961;synthes lot# 5516371;lot number: 574221d07) was received at uscq.Upon visual inspection it was noticed that the locking mechanism of the device fell off.No other defects were identified on the device.Summary: the complaint condition is confirmed.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot =a dhr file for part #388.961, lot #57422007 combination could not be found in the synthes systems.If more information becomes available this dhr review will be revisited.,part number: 388.961, synthes lot# 5516371, lot number: 574221d07, release to warehouse date: 21 may 2007, supplier: (b)(4)., no ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ROD BENDER WITH BEND RADIUS ADJUSTMENT
Common Device Name
BENDER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11306551
Report Number2939274-2021-00737
Device Sequence Number12021032
Product Code HXW
UDI-Device Identifier10705034774008
UDI-Public(01)10705034774008
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number388.961
Device Catalogue Number388.961
Device Lot Number57422007
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer03/10/2021
Initial Report FDA Received Date02/10/2021
Supplement Report FDA Received Date03/15/2021
Patient Sequence Number1
Patient Age62 YR